Thunderstorm Wind, Lamb
- When
- July 5, 12:15 AM CST
- Where
- Lamb County, 1 mi NE of Amherst
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.033, -102.400
Measured by the Texas Tech/West Texas mesonet station.
12 thunderstorm wind, 4 high wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jul 4, 7:56 PM CST, 4 hours 19 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 856 PM CDT MON JUL 4 2005 .UPDATE... CAP HAS AGAIN HELD WITH CLEAR SKIES ACROSS THE REGION ATTM. MCS OVER THE NORTHWEST TEXAS PANHANDLE/NORTHEAST NEW MEXICO MOVING SOUTHEAST. HAVE LOWERED POPS ACROSS THE REGION TONIGHT WITH BEST CHANCE OVER NORTHWEST THIS EVENING AND NORTHEAST AFTER MIDNIGHT. HAVE ALSO TWEAKED SKY CONDITION...STARTING OUT AS MOSTLY CLEAR WITH INCREASING CLOUDS AS MCS APPROACHES. && .PREV DISCUSSION... /ISSUED 312 PM CDT MON JUL 4 2005/ SHORT TERM... NEAR SFC WX PATTERN RATHER COMPLEX THIS AFTERNOON AS MULTIPLE OUTFLOW BOUNDARIES AS WELL AS A WEAKENING COLD FRONT HAVE BECOME NEARLY STATIONARY ACROSS THE FORECAST AREA. HAD ORIGINALLY THOUGHT THAT COLD FRONT HAD MOVED THROUGH THE AREA INTO MAF/S AREA...BUT AS DIURNAL HEATING BEGAN...THE COLD FRONT/S POSITION BECAME A LITTLE MORE CLEAR. PROLONGED AREA OF LOW CLOUDS ACROSS THE SOUTHERN TX PANHANDLE/NORTHERN SOUTH PLAINS/NORTHERN ROLLING PLAINS ASSOCIATED WITH COOL MOIST UPSLOPE FLOW HAS ALLOWED TEMPERATURES TO REMAIN WELL BELOW NORMAL. FARTHER SOUTH AN OUTFLOW BOUNDARY WHICH CONTINUES TO BECOME LESS DEFINED ON RADAR SNAKED ITS WAY FROM A THERMALLY INDUCED SFC LOW SOUTH MAF...NORTHWARD TO NEAR BROWNFIELD...THEN EAST TO ASPERMONT. IF CAP CAN BE BROKEN...THESE BOUNDARIES MAY PROVIDE A FOCUS FOR A FEW SHRA/TSRA LATE THIS AFTERNOON/EVENING. BOUNDARIES WILL BE MORE LIKELY TO PROVIDE A FOCUS FOR CONVECTIVE ENHANCEMENT ONCE STORM CLUSTER/MCS DEVELOPS IN EASTERN NM AND PROPAGATES ACROSS THE AREA LATER TONIGHT. ALTHOUGH MID-LEVEL WIND FIELDS ARE PROGGED TO REMAIN WEAK...VERY UNSTABLE AIRMASS /CURRENTLY LI/S NEAR -8 AND CAPE VALUES ABOVE 3000 J/KG/ WILL BE ABLE TO INTERACT WITH STRENGTHENING SOUTHEASTERLY LOW-LEVEL AS WELL AS NORTHWESTERLY UPPER-LEVEL WINDS TO SUPPORT THE THREAT OF SEVERE HAIL AND WIND. BRIEF LOCALIZED FLOODING WILL BE A CONCERN PRIMARILY NEAR AND IN THE IMMEDIATE WAKE OF ANY CONVECTIVELY INDUCED MID/UPPER LEVEL VORTICITY MAXIMA. FWIW... DESPITE PRESENCE OF STRENGTHENING UPWARD MOTION BEING COINCIDENTAL WITH AXIS OF INSTABILITY OVERNIGHT... MORNING MODEL SOLUTIONS DO NOT APPEAR TO HANDLE CONVECTIVE POTENTIAL VERY WELL WITH LITTLE TO NO QPF BEING GENERATED. TRAILING SHRA/TSRA WILL BE POSSIBLE TUE MORNING AS MCS EXITS THE REGION FOLLOWED BY ADDITIONAL CONVECTION TUE AFTERNOON. HOWEVER...COVERAGE WILL BE LIMITED BY EFFECTS OF TONIGHT/S CONVECTION. LONG TERM... HAVE BEEFED UP POPS A BIT ACROSS THE AREA TUE NIGHT AS MODEL GUIDANCE CONTINUES TO SUGGEST THE PASSAGE OF A NOCTURNAL MCS THROUGH THE SPLNS...WITH GREATEST LIKELIHOOD ACROSS OUR NE COUNTIES. NW FLOW ALOFT WITH EMBEDDED MINOR WAVES SHOULD AGAIN PRODUCE TSTM ACTIVITY UPSTREAM ON WED WHICH MAY ENCROACH ON THE CWA DURING THE EVE AND OVERNIGHT HRS...HAVE BEGUN TO EXPAND POPS A BIT WED NITE TO REFLECT A BIT MORE CONFIDENCE IN THIS SCENARIO. SHOULD SEE A WARMUP ON WED BACK INTO THE MID TO UPPER 90S FOR HIGHS AS FRONT/OUTFLOW BOUNDARIES ARE WASHED OUT AND SRLY FLOW IS RE-ESTABLISHED. HOWEVER...REMNANTS OF ANY EARLY MORNING MCS ACTIVITY AND ASSOC OUTFLOWS MAY MODULATE TEMPS ON WED AS WELL AS THU. MEANWHILE...THE UPR LVL RIDGE TO OUR SW WILL BE SLOWLY EXPANDING AND AMPLIFYING NORTH THROUGH THE LATTER PART OF THE WEEK. UPR LVL FLOW SHOULD GENERALLY WEAKEN AND TURN MORE NORTHERLY BY THE WEEKEND AND ALONG WITH GREATER SUBSIDENCE...WILL TEND TO LESSEN TSTM CHCS. HOWEVER...GFS SHOWS DECENT SHTWVS MOVING OVER AND THRU THE RIDGE ON FRI AND SAT WHICH MAY PROVIDE RENEWED CHCS FOR PRECIP...HAVE NOT YET RAISED ANY POPS FOR THIS PERIOD DUE TO DIFFICULTY IN FORECASTING THE STRENGTH AND TIMING OF THESE WAVES. GUIDANCE ALSO SHOWS THE RIDGE TO EVENTUALLY RETROGRADE SLIGHTLY TO THE WEST DURING THE WEEKEND WITH AN ASSOCIATED DECREASE IN HEIGHTS AND THICKNESSES ACROSS THE SPLNS. COUPLED WITH MOIST SE LOW LVL FLOW THIS ARGUES FOR A GRADUAL...SLIGHT...DECREASE IN AFTN HIGH TEMPS BY THE WEEKEND WHICH IS REFLECTED IN THE GRIDS. ADDITIONALLY...THE TROPICAL STORM ACTIVITY SEEMS TO BE HEATING UP THIS WEEK. TD3 MOVING OFF THE YUCATAN PENINSULA HAS THE POTENTIAL TO INTENSIFY AND COME ONSHORE NEAR THE TX/LA COAST LATE WED. MEANWHILE TD 4E WILL WORK ITS WAY NW ALONG THE EASTERN MEXICO COAST AND MOISTURE FROM MAY IT EVENTUALLY GET CAUGHT UP IN THE UPR-LVL RIDGE OVER NRN MX/SRN NM. ADDITIONALLY...THE GFS AND ECMWF DEPICT A POSSIBLE TROPICAL CYCLONE SOMEWHERE IN THE EASTERN GOM BY THE WEEKEND FROM AN EASTERLY WAVE CURRENTLY OVER THE LESSER ANTILLES. && .LUB WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 08/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 215 PM CDT MON JUL 4 2005 TXZ021>044-051915- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 215 PM CDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS TODAY AND TONIGHT. IN ADDITION TO A COLD FRONT...SEVERAL OUTFLOW BOUNDARIES ASSOCIATED WITH OVERNIGHT CONVECTION MOVED SOUTH INTO THE AREA THIS MORNING. AS OF EARLY AFTERNOON...THE COLD FRONT HAD WEAKENED AND BECOME NEARLY STATIONARY...EXTENDING FROM NEAR MULESHOE TO NEAR CHILDRESS. MEANWHILE...ONE OF THE MORE PREVELANT OUTFLOW BOUNDARIES MEANDERED NORTH FROM A SURFACE LOW NEAR MIDLAND TO LEVELLAND...THEN EAST TO SLATON TO ASPERMONT. THE OUTFLOW BOUNDARY AND TO A LESSER EXTENT THE COLD FRONT LIKELY WILL BECOME A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. ALTHOUGH VERTICAL WIND PROFILES ARE NOT THE MOST FAVORABLE FOR SEVERE THUNDERSTORMS...THE PRESENCE OF A VERY UNSTABLE ENVIRONMENT WILL BE MORE THAN SUFFICIENT TO OVERCOME THE LESS FAVORABLE WIND FIELDS. HOWEVER...A STRONG CAP IN THE MID LEVELS OF THE ATMOSPHERE LIKELY WILL SUPPRESS THUNDERSTORM DEVELOPMENT UNTIL LATE THIS AFTERNOON. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE HIGHER TERRAIN OF EASTERN NEW MEXICO LATE THIS AFTERNOON AND EVENING... EVOLVING INTO A LARGE COMPLEX OF THUNDERSTORMS AS IT MOVES INTO WEST TEXAS LATER TONIGHT. THE THREAT OF SEVERE WEATHER...THAT BEING LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS...WILL INCREASE LATE THIS AFTERNOON...CONTINUE THROUGH THIS EVENING BEFORE DECREASING LATE TONIGHT. .DAYS TWO THROUGH SEVEN... A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND TUESDAY NIGHT...AND AGAIN WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON THROUGH TONIGHT. 02
The Lubbock radar (KLBB), 69 km away, was scanning. The volume nearest the first event began at 06:12 UTC.
12 thunderstorm wind, 4 high wind, 1 hail. Local standard time, as filed.
Measured by the Texas Tech/West Texas mesonet station.
Measured by the Texas Tech/West Texas mesonet station.
Measured by the Texas Tech/West Texas mesonet station.
Measured by the Texas Tech/West Texas mesonet station.
Measured by the Texas Tech/West Texas mesonet station. Several large trees downed by strong thunderstorm wind gusts.
Measured by the Texas Tech/West Texas mesonet station.
Measured by the Texas Tech/West Texas mesonet station.
Wake low event. Measured by the Texas Tech/West Texas mesonet station.
Wake low event. Measured by the Texas Tech/West Texas mesonet station.
Wake low event. Measured by the Texas Tech/West Texas mesonet station.
Wake low event. Measured by the Texas Tech/West Texas mesonet station.
Measured by ABC/KAMC28 live weather network instrumentation.
Measured by the Texas Tech/West Texas mesonet station. Several power lines and large trees downed.
Measured by the Texas Tech/West Texas mesonet station.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464413, 5464414, 5464415, 5464416, 5464417, 5464418, 5464419, 5464420, 5464421, 5464422, 5464423, 5464424, 5464425, 5464426, 5464427, 5464428, 5464429.